negar in it, mustard, mayo, ketchup and a lot of items have vinegar in them which aren't supposed to be used while on antabuse. could someone please let me know about this? i am desparate!! kathy
Yes, you should not take any products which have alcohol content in them (this includes vinegar - although the quantity of alcohol may vary).
Basically these are the precautions needed while using Antabuse:
Do not drink any alcohol, even small amounts, while you are taking this medicine and for 14 days after you stop taking it, because the alcohol may make you very sick. In addition to beverages, alcohol is found in many other products. Reading the list of ingredients on foods and other products before using them will help you to avoid alcohol. You can also avoid alcohol if you:
* Do not use alcohol-containing foods, products, or medicines, such as elixirs, tonics, sauces, vinegars, cough syrups, mouth washes, or gargles.
* Do not come in contact with or breathe in the fumes of chemicals that may contain alcohol, acetaldehyde, paraldehyde, or other related chemicals, such as paint thinner, paint, varnish, or shellac.
* Use caution when using alcohol-containing products that are applied to the skin, such as some transdermal (stick-on patch) medicines or rubbing alcohol, back rubs, after-shave lotions, colognes, perfumes, toilet waters, or after-bath preparations. Using such products while you are taking disulfiram may cause headache, nausea, or local redness or itching because the alcohol in these products may be absorbed into your body. Before using alcohol-containing products on your skin, first test the product by applying some to a small area of your skin. Allow the product to remain on your skin for 1 or 2 hours. If no redness, itching, or other unwanted effects occur, you should be able to use the product.
* Do not use any alcohol-containing products on raw skin or open wounds.
Check with your doctor if you have any questions.
- Antabuse Information for Consumers
- Antabuse Information for Healthcare Professionals (includes dosage details)
- Side Effects of Antabuse (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 Jun 2011 • 1 answer
I have been on antabuse for 7 weeks and I'm concerned whether it could permanently cause impotence.?
Posted 14 May 2013 • 1 answer
Posted 1 Nov 2013 • 2 answers
Posted 8 Nov 2013 • 3 answers
Posted 27 May 2016 • 2 answers